Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Complex roots of $ {\rm sin}$ $ z=az,$ $ {\rm cos}$ $ z=az,$ and $ {\rm cosh}$ $ z=az$


Author: Henry E. Fettis
Journal: Math. Comp. 30 (1976), 541-545
MSC: Primary 65A05
DOI: https://doi.org/10.1090/S0025-5718-1976-0418401-9
MathSciNet review: 0418401
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Values of the first five complex roots of the equations $ \sin z = az,\cos z = az$ and $ \cosh z = az$ are given to 10S, for $ a = 10,5,2,1.6,1.2,1(.1).3$, and selected values below.


References [Enhancements On Off] (What's this?)

  • [1] A. P. HILLMAN & H. E. SALZER, "Roots of $ {\operatorname{Sin}}\;z = z$," Philos. Mag., v. 34 (7), 1943, p. 575. MR 5, 49. MR 0008710 (5:49g)
  • [2] J. FADLE, "Die Selbstspannumgs-Eigenwertfunktionen der Quadratischen Scheibe," Ing. Arch., v. 11, 1940, pp. 125-149. MR 2, 30. MR 0002307 (2:30f)
  • [3] B. S. MITTELMAN & A. P. HILLMAN, "Zeros of $ z + \sin z$," MTAC, v. 2, 1947, pp. 60-61.
  • [4] C. I. ROBBINS & R. C. T. SMITH, "A table of roots of $ \sin z = - z$," Philos. Mag., v. 39 (7), 1948, pp. 1004-1005. MR 10, 483. MR 0028667 (10:483c)
  • [5] L. RICCI, "Tavola di radici di basso modulo di un'equazione interessante la scienza della construzione," Consiglio Naz. Ricerche. Pubbl. Inst. Appl. Calcolo, no. 296, 1951, pp. 150-156. MR 13, 161. MR 0042776 (13:161e)
  • [6] R. M. COGHLAN & R. C. T. SMITH, "Table of roots of $ \sin z = kz$," MTAC, v. 5, 1951, p. 231. UMT 131.
  • [7] CHIH-BING LING, "Values of roots of eight equations of algebraic-transcendental type," Hung-Ching Chow Sixty Fifth Anniversary Volume, Math. Res. Center Nat. Taiwan Univ., Taipei, 1967, pp. 186-195. MR 37 #1058. MR 0225465 (37:1058)
  • [8] T. H. MILLER, "On the numerical values of the roots of the equation $ \cos x = x$," Proc. Edinburgh Math. Soc., v. 9, 1891, pp. 80-83.
  • [9] L. SILBERSTEIN, "The roots of $ \cos z = z$," Philos. Mag., v. 20 (7), 1935, pp. 528-531.
  • [10] SHIU-FONG YEUNG & CHIH-BING LING, "On values of roots of monomial-transcendenta' equations," Hung-Ching Chow Sixty Fifth Anniversary Volume, Math. Res. Center Nat. Taiwan Univ., Taipei, 1967, pp. 196-204. (Corrected version published, 1973; see Math. Comp., v. 28, 1974, p. 329, RMT 4.) MR 37 #1059. MR 0225466 (37:1059)
  • [11] H. T. DAVIS & V. J. FISHER, Tables of the Mathematical Functions. Vol. III: Arithmetical Tables, Principia Press, San Antonio, Tex., 1962. MR 26 #364. MR 0142795 (26:364)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65A05

Retrieve articles in all journals with MSC: 65A05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1976-0418401-9
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society